I have a question about these 2 drugs. A friend of mine who is being treated for pain is on methadone which makes her very tired. she used to be on oxycontin which had the opposite effect - she was very energetic, talkative, and hyper. Does oxycontin do the same thing to you (give you energy)?
Take it from one who has experienced both. STAY ARE FAR AWAY FROM THE BOTH OF YOU AS YOU CAN. Methadone was originally there for people who were soooo addicted to opiates (heroin, oxy, percocet) with a very heavy addiction.
I've been on both and getting off of these drugs is nothing short of a NIGHTMARE. Do yourself a favor and steer clear of the both of them. IMO.
This is an old thread and the original poster is most likely not a current active member. All the narcotics mentioned are powerful opiates. Tramadol can be just as addictive as the other medications mentioned with the same horrid withdraw issues. Short term pain is different from long term or chronic pain and medications( and their side effects) used to treat each should be viewed with different glasses.
No one wants to take these medications but when chronic pain threatens your very existence and controls and limits your daily activities CP sufferers are faced with little if any other choices. Which one to take is a difficult decision that must be made by the patient and their physician after all risks and benefits have been weighted.
It is great to debate the pros and cons of one medication over another. However when push comes to shove it has to be which medication best allows the CP patients to function most effectively and provides them with the ability to control the pain without the pain controlling them.
Im going to be the odd one out here I take EVERYTHING - OXY,MS-CONTIN,METH,PETH & MORPH ----BUT I never take one long enough for my body to adjust , My PMS changes me YES IM DEPENDANT but Im not adicted yet maybe Itll work for you
If you are going to take either of these drugs, you might as well start shooting heroin. (of course I'm not serious), but they are just about the same type of drug and will all get hooked beyond believe.
Darvocet sometimes works for pain and isn't nearly as addictive as those mentioned, if taken as prescribed. I do apologize for mentioning tramodol, I had no idea that is was additive. My sister has a drug problem with Vicodin and Percocet. Her doctor prescripbed her tramodol and said it is NOT additive. That' were I got my info from.
So long story shot, try Darvocet AS PRESCIBED, as these too can become addictive in high doses.
I hope I helped out somehow. Good Luck to you and I pray you don't go through what I did.
Can a person use both oxycontin and methadone for pain if they are in a great deal of pain? I know someone who takes methadone and wants to sleep most of the time, but this person still suffers a lot from pain. The methadone also has caused this person to gain a lot of weight and to have problems with her ankles swelling a great deal; she also has to use water pills because she retains a great deal of water from the meth. She has heard that some of the people where she is treated at are also on oxycontin for pain. Do you have any advice I can give her?
I would suggest she talk to her doctor about changing her medication. When one is prescibed medication it is to give them a better quality of life than without the medicine. it sounds like your friend is not benefiting from her medication and needs a change pronto. I do know of several Pt's that do take methadone with oxycodone for breal thru pain so that is an option but to be honest she needs to have her doctor reassess her medication regimen and go fro m there. Make sure to tell her to tell the doctor all the symptoms she is having and ask him/.her to consider other options where her pain medicine is concerned. There are other choices that she would benefit from better that the medicine she is on now. There are extended release medications that will help her. Finding a pain medication that works is frustrating but tell her not to give up but definitely talk to her doctor about other options. if you or she have any more questions feel free to ask:)
You should tell your friend to join our community here.
I take Methadone and Norco - both cause me problems, but help with the pain. I don't like the Methadone; my ankles swell, I've gained weight, it makes me sleepy, but without it I can't function. Mage1970 said his PMS changed him around - sounds like a really good approach. I am going to talk to my pain management specialist about taking that approach when I go in for my next appointment. I took oxy after a surgery once and didn't like it either. All narcotics are addicting, but as 94helpneeded94 said my doctor also told me that Tramadol was not addicting - you'd think they know; but probably best to ask a pharmacist.
I just posted a comment to someone about tramodol and I think I'll share it with you as well. I was taking 400mg per day of Tramodol because my doctor told me it would be a good substitute for the narcotic i was taking at the time. He assured me it was not addictive either. When he made me stop taking it cold turkey, I went through the worst, most nightmarish 6 days of my life. The withdrawal symptoms were horrible. Sweats, nausea, vomiting and diarrhia all day and night. I would burn up one moment and feel like i was freezing to death the next. This freakin myth doctors are telling thier patients about tramodol is total bull. I wouldn't be suprised to see some lawsuits because of it. To anyone who has been prescribed this med, get off if before its too late and you end up going throught what I did. I've read that tramodol is now considered to be almost as bad as getting off of Methadone...and that says it all.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.